| Catalog Number |
0112750 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Pain (1994); Hernia (2240)
| Date of Event |
07/01/2009
Type of Reportable Event
Serious Injury
Event or Problem Description
Per additional information provided: on (b)(6) 2006 - patient was diagnosed with bilateral inguinal and umbilical hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #1 - left inguinal), synthetic mesh (right inguinal) and ventralex mesh (device #2 - umbilicus).Per operative notes, ¿the hernia defect of umbilicus was identified and reduced.A ventralex mesh (device #2) was placed and sutured.Direct hernia defects were identified in both inguinal regions were reduced.A 3dmax mesh (device #1) on the left side and synthetic mesh on the right side were placed and sutured.¿ on (b)(6) 2008 - patient was diagnosed with recurrent left inguinal hernia and pain thereby underwent laparoscopic repair with implant of perfix plug (device #3).Per operative notes, ¿the direct hernia defect was identified where the prior mesh was separated.The hernia defect was reduced.A perfix plug was placed and sutured.¿ on (b)(6) 2009 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of perfix plug (device #4).Per operative notes, ¿a small hernia defect was identified and reduced.A perfix plug (device #4) was placed and sutured.¿.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr represents the perfix plug (device #3).An additional supplemental emdr was submitted to represent the 3dmax mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.